Local foliation of manifolds by surfaces of Willmore type
Annales de l'Institut Fourier, Volume 70 (2020) no. 4, pp. 1639-1662.

We show the existence of a local foliation of a three dimensional Riemannian manifold by critical points of the Willmore functional subject to a small area constraint around non-degenerate critical points of the scalar curvature. This adapts a method developed by Rugang Ye to construct foliations by surfaces of constant mean curvature.

Nour prouvons l’existence d’un feuilletage local d’une variété riemanienne de dimension trois autour des points critiques de la courbure scalaire par les points critiques non dégénérés de la fonctionnelle de Willmore sous la contrainte d’aire petite. On adapte une méthode développée par Rugang Ye pour construire un feuilletage par des surfaces à courbure moyenne constante.

Published online:
DOI: 10.5802/aif.3375
Classification: 53A30, 53C40
Keywords: Willmore surfaces, local foliation
Mot clés : Surface de Willmore, feuilletage local
Lamm, Tobias 1; Metzger, Jan 2; Schulze, Felix 3

1 Karlsruhe Institute of Technology Institute for Analysis Englerstrasse 2 76131 Karlsruhe (Germany)
2 University of Potsdam Institute for Mathematics Karl-Liebknecht-Straße 24/25 14476 Potsdam (Germany)
3 Department of Mathematics University College London 25 Gordon St. London WC1E 6BT (UK)
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
     author = {Lamm, Tobias and Metzger, Jan and Schulze, Felix},
     title = {Local foliation of manifolds by surfaces of {Willmore} type},
     journal = {Annales de l'Institut Fourier},
     pages = {1639--1662},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {70},
     number = {4},
     year = {2020},
     doi = {10.5802/aif.3375},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3375/}
AU  - Lamm, Tobias
AU  - Metzger, Jan
AU  - Schulze, Felix
TI  - Local foliation of manifolds by surfaces of Willmore type
JO  - Annales de l'Institut Fourier
PY  - 2020
SP  - 1639
EP  - 1662
VL  - 70
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.3375/
DO  - 10.5802/aif.3375
LA  - en
ID  - AIF_2020__70_4_1639_0
ER  - 
%0 Journal Article
%A Lamm, Tobias
%A Metzger, Jan
%A Schulze, Felix
%T Local foliation of manifolds by surfaces of Willmore type
%J Annales de l'Institut Fourier
%D 2020
%P 1639-1662
%V 70
%N 4
%I Association des Annales de l’institut Fourier
%U https://aif.centre-mersenne.org/articles/10.5802/aif.3375/
%R 10.5802/aif.3375
%G en
%F AIF_2020__70_4_1639_0
Lamm, Tobias; Metzger, Jan; Schulze, Felix. Local foliation of manifolds by surfaces of Willmore type. Annales de l'Institut Fourier, Volume 70 (2020) no. 4, pp. 1639-1662. doi : 10.5802/aif.3375. https://aif.centre-mersenne.org/articles/10.5802/aif.3375/

[1] Chen, Jingyi; Li, Yuxiang Bubble tree of branched conformal immersions and applications to the Willmore functional, Am. J. Math., Volume 136 (2014) no. 4, pp. 1107-1154 | DOI | MR | Zbl

[2] Druet, Olivier Sharp local isoperimetric inequalities involving the scalar curvature, Proc. Am. Math. Soc., Volume 130 (2002) no. 8, pp. 2351-2361 | DOI | MR | Zbl

[3] Ecker, Klaus Regularity theory for mean curvature flow, Progress in Nonlinear Differential Equations and their Applications, 57, Birkhäuser, 2004, xiv+165 pages | MR | Zbl

[4] Ikoma, Norihisa; Malchiodi, Andrea; Mondino, Andrea Foliation by area-constrained Willmore spheres near a non-degenerate critical point of the scalar curvature (2018) (https://arxiv.org/abs/1806.00390, to appear in Int. Math. Res. Not.)

[5] Lamm, Tobias; Metzger, Jan Small surfaces of Willmore type in Riemannian manifolds, Int. Math. Res. Not. (2010) no. 19, pp. 3786-3813 | DOI | MR | Zbl

[6] Lamm, Tobias; Metzger, Jan Minimizers of the Willmore functional with a small area constraint, Ann. Inst. Henri Poincaré, Anal. Non Linéaire, Volume 30 (2013) no. 3, pp. 497-518 | DOI | Numdam | MR

[7] Lamm, Tobias; Metzger, Jan; Schulze, Felix Foliations of asymptotically flat manifolds by surfaces of Willmore type, Math. Ann., Volume 350 (2011) no. 1, pp. 1-78 | DOI | MR | Zbl

[8] Laurain, Paul Concentration of CMC surfaces in a 3-manifold, Int. Math. Res. Not. (2012) no. 24, pp. 5585-5649 | DOI | MR | Zbl

[9] Laurain, Paul; Mondino, Andrea Concentration of small Willmore spheres in Riemannian 3-manifolds, Anal. PDE, Volume 7 (2014) no. 8, pp. 1901-1921 | DOI | MR | Zbl

[10] Lee, John M.; Parker, Thomas H. The Yamabe problem, Bull. Am. Math. Soc., Volume 17 (1987) no. 1, pp. 37-91 | DOI | MR | Zbl

[11] Mattuschka, Marco The Willmore flow with prescribed area for a small bubble in a Riemannian manifold, Ph. D. Thesis, Fakultät für Mathematik und Physik Albert-Ludwigs-Universität Freiburg (Germany) (2018) (https://freidok.uni-freiburg.de/data/15447) | Zbl

[12] Mondino, Andrea Some results about the existence of critical points for the Willmore functional, Math. Z., Volume 266 (2010) no. 3, pp. 583-622 | DOI | MR | Zbl

[13] Mondino, Andrea The conformal Willmore functional: a perturbative approach, J. Geom. Anal., Volume 23 (2013) no. 2, pp. 764-811 | DOI | MR | Zbl

[14] Mondino, Andrea; Rivière, Tristan Willmore spheres in compact Riemannian manifolds, Adv. Math., Volume 232 (2013) no. 1, pp. 608-676 | DOI | MR | Zbl

[15] Ye, Rugang Foliation by constant mean curvature spheres, Pac. J. Math., Volume 147 (1991) no. 2, pp. 381-396 | MR | Zbl

Cited by Sources: